MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY TORIC EXTENDED VISION HYDROPHOBIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY TORIC EXTENDED VISION HYDROPHOBIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNWET5
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
A non-healthcare professional reported that during intraocular lens (iol) implantation, the haptic had been twisted and the lens could not be loaded.The procedure was completed on same day.There was no contact or impact to the patient.Additional information has been requested.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6.And h.11.The product was returned for analysis, and damage was observed to the intraocular lens (iol).No cartridge was returned.Iol returned posterior surface up instead of anterior surface up in the iol case.The lens is positioned at an angle in the lens case base well.Solution is dried on the iol.One haptic is bent and is adhered to the optic in a folded position.The other haptic is slightly deformed.The optic is scratched/marked-rejectable with loose fibers.Cartridge not received photo provided shows an iol in a lens case base.One haptic appears to be twisted and folded back on the optic.We are unable to determine the root cause for the reported complaint "haptic was twisted".One haptic is bent and is adhered to the optic in a folded position.The other haptic is slightly deformed.No cartridge was returned; due to this, we are unable to complete a thorough investigation to determine a root cause.In addition to this, all iols are 100% cosmetically inspected as per approved manufacturing procedures and the observed lens condition would not meet our current release criteria.Based on these investigation findings, we are unable to verify if the iol contributed to the event.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON VIVITY TORIC EXTENDED VISION HYDROPHOBIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23465937
Report Number9612169-2025-02200
Device Sequence Number10121889
Product Code MJP
UDI-Device Identifier00380652467124
UDI-Public(01)00380652467124(17)251217(11)211219(10)25326516
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 01/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/17/2025
Device Model NumberCNWET5
Device Lot Number25326516
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/10/2025
Supplement Date Received by Manufacturer12/19/2025
Initial Report FDA Received Date11/04/2025
Supplement Report FDA Received Date01/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BONNS FORCEPS.; DUOVISC OPHTHALMIC VISCOSURGICAL DEVICE.; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.; MONARCH III IOL DELIVERY SYSTEM, INJECTOR.
Patient Age83 YR
Patient SexMale